MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal end.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery (ica) with a max diameter of 4.5mm and a 3mm neck diameter.Landing zone: distal: 3.6mm and proximal: 4.1mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The pru level was 112.It was reported that the device was taken up through the phenom 27, which was located in the m1.However, the stent would not open at distal end.It was drug to the ideal distal landing zone (ica terminus) and more of it was deployed, but the distal end would still not open.The decision was made to explant the device and go with a smaller size.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.It was resheathed and removed with the microcatheter.Once a new device 4.5x18 was placed, the angiographic result post procedure showed great results.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received reported there was no issue with the phenom catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the pipeline flex shield embolization device was returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield outer carton and inner pouch.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a, conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the device was resheated.The pipeline flex shield braid ends were found to be fully opened and damaged.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex more than two times.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21751837
Report Number2029214-2025-00842
Device Sequence Number8200454
Product Code OUT
UDI-Device Identifier00763000284619
UDI-Public00763000284619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-16
Device Catalogue NumberPED2-475-16
Device Lot NumberB811075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/10/2025
05/08/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/01/2025
06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight65 KG